MAUDE Adverse Event Report: ETHICON INC. STLESS STEEL SIL 4X18IN 6 S/A CCS; SUTURE, NONABSORBABLE, STEEL

ETHICON INC. STLESS STEEL SIL 4X18IN 6 S/A CCS; SUTURE, NONABSORBABLE, STEEL
Catalog Number M654G
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).The device history records were reviewed and the manufacturing criteria were met prior to the release of this lot.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.Attempts are being made to obtain the following information.To date no response has been provided.If further details are received at a later date a supplemental medwatch will be sent.What instruments were used to grasp the needle? where was the needle grasped during use? were x-rays performed to localize the needle fragment? what is the patient current situation? does the surgeon plan on removing the needle piece from the patient? were there any unexpected outcomes or complications as a result of the retained needle? was the patient treatment altered in anyway due to the retained needle? if yes, please explain.
 
Event or Problem Description
It was reported that the patient underwent valve procedure on unknown date and suture was used to close the sternum.The tip of the needle broke and remains inside the patent¿s sternum.There were no adverse patient consequences reported.Additional information was requested.

Brand Name
STLESS STEEL SIL 4X18IN 6 S/A CCS
Common Device Name
SUTURE, NONABSORBABLE, STEEL
Manufacturer (Section D)
ETHICON INC.
p.o. box 151, route 22 west
somerville NJ 08876 0151
MDR Report Key7719570
Report Number2210968-2018-74624
Device Sequence Number1754014
Product Code GAQ
UDI-Device Identifier10705031000063
UDI-Public10705031000063
Combination Product (Y/N)N
Initial Reporter CountryCO
PMA/510(K) Number
K946173
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/30/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/31/2023
Device Catalogue NumberM654G
Device Lot NumberAK2916
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 06/30/2018
Initial Report FDA Received Date07/25/2018
Patient Sequence Number1
Patient Age63 YR